Home|Journals|Articles by Year|Audio Abstracts RSS - TOC
 

Letter to the Editor



Coagulopathy Induced by Cefoperazone/Sulbactam in a Geriatric Patient

Ergenekon Karagoz, Veysel Ozalper, Asım Ulcay, Yalcin Onem, Cihan Top.




Abstract

Cefoperazone, which is a third generation cephalosporin, has a broad spectrum activity. In clinical studies, only a few adverse effects of this agent have been reported, and these effects are similar to those seen with other cephalosporins. An 86 year-old man was admitted to emergency department with complaints of high fever, cough and weakness. On his physical examination; the patient was alert and had a limited orientation, as well as a reduced general condition. After our investigations, the coagulation disorder was bonded with C/S treatment and we stopped administration of Cefoperazone/Sulbactam(C/S). The bleeding was controlled with intravenous vitamin K and fresh frozen plasma and coagulation tests were recovered to normal values. His antibiotherapy was changed with meropenem. Unfortunately, the patient died due to the progression of respiratory and renal failure. In conclusion, the clinician should keep in mind this complication while administrating this agent. Therefore, close follow-up of coagulation parameters is crucial.

Key words: Cefoperazone, sulbactam, coagulopathy






Full-text options


Share this Article



Online Article Submission
• ejmanager.com
• ojshosting.net




eJManager.com
Review(er)s Central
JournalList
About BiblioMed
License Information
Terms & Conditions
Privacy Policy
Contact Us

The articles in Bibliomed are open access articles licensed under the terms of the Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License (https://creativecommons.org/licenses/by-nc-sa/4.0/) which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.